Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 Count/Any procedure for Lipoatrophy?
Dec 1, 2009

Hi....My CD4s have always been somewhat low since I was diagnosed with HIV in 1992. I suffer from severe lipoatrophy (limited to my face). My latest CD4 count was 19. Do I run a greater risk of infection if I were to have ANY kind of procedure performed for Lipoatrophy? At what point are CD4s TOO LOW for treatment? Thank you.

Response from Dr. Pierone

Hello, and thanks for posting.

With an absolute CD4+ lymphocyte count of 19 you would be at greater risk of infection from any procedure to treat lipoatrophy.

The good news is that the risk of infection from facial fillers is very low to begin with. The rare infections that I have seen following injections of Sculptra, Radiesse, and hyaluronic acid fillers (Juvederm, etc) have been mild and respond to oral antibiotics. An exception is Bioalcamid -- infections related to this implant are more serious and usually require a procedure to remove the filler.

Your situation is unusual. In our large HIV practice we have no patients with a CD4+ lymphocyte count below 100 if they have been on effective antiretroviral treatment for more than 6 months. So it would make sense to optimize viral control if your viral load is not undetectable. Also look at your regimen to see if anything is suppressing your CD4+ lymphocyte count (ddI tenofovir combination for example).

I would like to see the CD4+ lymphocyte count over 100 to treat with facial fillers. But in an extraordinary situation I would consider treating with a patient with lower counts.

I hope that this information helps and best of luck to you!



Previous
Radiesse and Sculptra combination treatment?
Next
medicare and facial fillers

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement